Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 6, 2021, 6:39 PM EDT for Aiken County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 6, 2021, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
County Aiken County, SC
The radar
The Columbia radar (KCAE), 78 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WWUS82 KCAE 062239
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
639 PM EDT Sun Jun 6 2021
GAZ065-SCZ025-030-062315-
Richmond GA-Aiken SC-Edgefield SC-
639 PM EDT Sun Jun 6 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Richmond...northwestern Aiken and central Edgefield Counties Until
715 PM EDT....
At 639 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Belvedere, moving northeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Aiken, North Augusta, Clearwater, Belvedere, Johnston, USC Aiken,
Aiken Municipal Airport, Edgefield County Airport, Graniteville,
Gloverville, Burnettown, Trenton, Strom Thurmond High School,
Harmony, Murphys Estates, Vaucluse and Murphy Village.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 1 and 27.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3345 8192 3354 8201 3386 8184 3370 8158
TIME...MOT...LOC 2239Z 216DEG 23KT 3356 8191
$$
awpWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 6, 1:57 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 6, 1:57 PM EDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Columbia SC 157 PM EDT Sun Jun 6 2021 .SYNOPSIS... A warm and moist air mass will reside over the region into early next week, with scattered afternoon and evening convection expected. An upper level ridge and a moist air mass will remain over the Southeast next week. This will support a typical summertime pattern of diurnal showers and thunderstorms with near or above normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... Development of storms along the eastern forecast area, mostly in the Coastal Plain currently associated with the sea breeze. Bit of a discrepancy as to how far inland the sea breeze propagates this afternoon among HiRes models. Still, convection later this afternoon will likely propagate inland along lingering outflow boundaries across much of the eastern forecast area but will scatter out. MLCAPE values above 1000 J/kg and will likely increase modestly across the area into the afternoon leading to increased thunderstorm coverage. Severe threat once again remains low today with limited shear. Later this afternoon into the evening a shortwave will move in from the west which will support additional convective development, mainly in the CSRA and western forecast area . While PWATs and warm rain processes support an isolated flash flood threat, especially in the eastern forecast area, overall forcing will be limited with significant storm training unlikely and most of the heaviest rain from yesterday falling east of the forecast area. Temperatures will be limited by abundant cloud cover and afternoon precipitation. Expect max temperatures to range from the mid 80s north and central to upper 80s in the CSRA. Overnight lows will again be very mild with dewpoints mostly in the lower 70s and widespread cloud cover. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... Models remain in relatively good agreement with the synoptic pattern through the middle of the week. Aloft, weak ridging remains close to the area, with the axis possibly just offshore Monday into Tuesday, before moving west on Wednesday ahead of an approaching upper trough. At the surface, High pressure will continue to be off the Atlantic coast, with southerly winds on the backside of the high bringing moisture rich air across the forecast area. Mornings should start off mostly cloudy, then as the clouds break and sunshine heats the airmass, typical afternoon showers and thunderstorms should develop. These may be more driven by localized surface boundaries, along with the sea-breeze moving inland late in the afternoon. Severe threat remains low, but can not rule out some gusty winds each afternoon. Biggest issue continues to be the heavy rainfall potential due to how moist the airmass is, and the potentially slower movement of any shower/storm activity. High temperatures will again be in the mid 80s Monday and Tuesday, then climb some into the upper 80s by wednesday. Lows in the upper 60s to around 70 degrees. && .LONG TERM /THURSDAY THROUGH SATURDAY/... An upper level trough over the Great Lakes area will be slowly tracking southeastward into Friday and Saturday. This will suppress the ridge that's been over the southeastern US into the weekend. Unfortunately, this will not have much impact on afternoon high temperatures, with readings still expected in the upper 80s to around 90. Scattered afternoon/evening showers and thunderstorms will remain possible each day through the period, with heavy rainfall be the primary issue. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR Conditions continue through the day outside of thunderstorms near OGB. Ongoing thunderstorms just east of OGB will begin to move toward the terminal which will likely result in temporary restrictions and gusty winds at times over the next few hours. As storms continue to move farther west, models indicate weakening so confidence is low in thunderstorms at any of the other terminals. VFR conditions continue through the rest of the day with low stratus moving in late tonight with plenty of low level moisture in place. Restrictions may not be quite as widespread (and do not expect LIFR conditions tonight) but still expect IFR CIGs and MVFR VSBYs at all terminals by early tomorrow morning. EXTENDED AVIATION OUTLOOK...No change in the pattern continues potential for restrictions possible in early morning fog/stratus and in mainly diurnal afternoon convection through Friday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 6, 3:46 AM EDT, 14 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 346 AM EDT Sun Jun 6 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-070800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 346 AM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. However, slow moving storm may pose a minor flooding threat due to heavy rainfall, especially in areas that received significant rain over the past couple of days. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 6, 4:35 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Columbia SC
435 PM EDT Sun Jun 6 2021
SCZ022-028-031-037-062100-
Calhoun SC-Richland SC-Kershaw SC-Sumter SC-
435 PM EDT Sun Jun 6 2021
...Strong Thunderstorms Will Impact Portions of northwestern
Calhoun...eastern Richland...southwestern Kershaw and west central
Sumter Counties Until 500 PM EDT....
At 434 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over McEntire Air Base, moving northeast at 5
mph.
HAZARD...gusty winds 30 to 40 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Columbia, McEntire Air Base, Congaree National Park, Elgin, Hopkins,
Horrel Hill, Sandy Run, Fort Jackson, Fort Jackson McCrady Training
Center and Fort Jackson Wildcat Road.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
This includes Interstate 20 in South Carolina between mile markers 80
and 87.
LAT...LON 3383 8102 3418 8081 3405 8056 3374 8089
TIME...MOT...LOC 2034Z 209DEG 5KT 3395 8079
awpSpecial weather statement, Jun 6, 5:45 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Columbia SC
545 PM EDT Sun Jun 6 2021
SCZ027-028-030-037-135-062215-
Lexington SC-Aiken SC-Calhoun SC-Richland SC-
Northwestern Orangeburg SC-
545 PM EDT Sun Jun 6 2021
...Strong Thunderstorms Will Impact Portions of southeastern
Lexington...northeastern Aiken...northwestern Calhoun...central
Richland and northwestern Northwestern Orangeburg Counties Until 615
PM EDT....
At 545 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 14 miles southwest of Gaston, or 19 miles south
of Red Bank, moving north at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Columbia, Lexington, West Columbia, Cayce, Springdale, Red Bank, Oak
Grove, South Congaree, Pine Ridge, Gaston, SC State Farmer's Market,
Columbia Metro Airport, Swansea, Wagener, Pelion, Gilbert, Salley,
Perry, Woodford and Cayce Riverwalk.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 45 and 59.
Interstate 26 between mile markers 111 and 122.
Interstate 77 between mile markers 0 and 7.
LAT...LON 3352 8120 3356 8135 3404 8139 3396 8095
TIME...MOT...LOC 2145Z 190DEG 35KT 3365 8126
awpSpecial weather statement, Jun 6, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
639 PM EDT Sun Jun 6 2021
GAZ065-SCZ025-030-062315-
Richmond GA-Aiken SC-Edgefield SC-
639 PM EDT Sun Jun 6 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Richmond...northwestern Aiken and central Edgefield Counties Until
715 PM EDT....
At 639 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Belvedere, moving northeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Aiken, North Augusta, Clearwater, Belvedere, Johnston, USC Aiken,
Aiken Municipal Airport, Edgefield County Airport, Graniteville,
Gloverville, Burnettown, Trenton, Strom Thurmond High School,
Harmony, Murphys Estates, Vaucluse and Murphy Village.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 1 and 27.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3345 8192 3354 8201 3386 8184 3370 8158
TIME...MOT...LOC 2239Z 216DEG 23KT 3356 8191
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:35 PM EDT | Special Weather Statement | CAE | Richland | 25 min |
| Jun 6, 5:45 PM EDT | Special Weather Statement | CAE | Lexington | 30 min |
| Jun 6, 6:43 PM EDT | Special Weather Statement | CAE | Edgefield, Saluda | 32 min |
| Jun 6, 7:11 PM EDT | Areal Flood Advisory | CAE | Edgefield, Saluda | 78 min |
| Jun 6, 7:29 PM EDT | Special Weather Statement | CAE | Newberry | 31 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.